Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 37, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Nov 14, 2018, 4:13 PM EST. It took effect at Nov 15, 2018, 4:00 AM EST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2018, 4:13 PM EST (21:13 UTC)
- In effect from
- Nov 15, 2018, 4:00 AM EST
- Expired
- Nov 16, 2018, 4:09 PM EST
- In force
- 36 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
523 WHUS72 KMLB 142113 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 413 PM EST Wed Nov 14 2018 AMZ570-572-151515- /O.NEW.KMLB.SC.Y.0037.181115T0900Z-181116T1500Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 413 PM EST Wed Nov 14 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 10 AM EST FRIDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect from 4 AM Thursday to 10 AM EST Friday. * WINDS...South winds 10 to 15 knots veering to north- northwest around 15 knots after sunrise Thursday, then increasing to 15 to 20 knots Thursday night. * WAVES/SEAS...Seas building to 5 to 7 feet overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ575-151515- /O.NEW.KMLB.SC.Y.0037.181115T2100Z-181116T1500Z/ Sebastian Inlet to Jupiter Inlet 20-60 nm- 413 PM EST Wed Nov 14 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 10 AM EST FRIDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect from 4 PM Thursday to 10 AM EST Friday. * WINDS...South winds 10 to 15 knots veering to north-northwest around 15 knots after sunrise Thursday, then increasing to 15 to 20 knots Thursday night. * WAVES/SEAS...Seas building to 5 to 7 feet late Thursday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
4 follow-up statements
808 WHUS72 KMLB 150820 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 320 AM EST Thu Nov 15 2018 AMZ555-152130- /O.EXB.KMLB.SC.Y.0037.181115T2100Z-181117T0000Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm- 320 AM EST Thu Nov 15 2018 ...SMALL CRAFT ADVISORY IN EFFECT for the Gulf Stream FROM 4 PM THIS AFTERNOON TO 7 PM EST FRIDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect from 4 PM this afternoon to 7 PM EST Friday. * WINDS...becoming North Northwest 15 to 20 knots late today through Friday. * WAVES/SEAS...Seas building to 6 to 7 feet in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ570-572-152130- /O.EXT.KMLB.SC.Y.0037.181115T0900Z-181117T0000Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 320 AM EST Thu Nov 15 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST FRIDAY... * WINDS...South winds around 20 knots this morning veering to northwest 15 to 20 knots this afternoon and tonight. * WAVES/SEAS...Seas 5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ575-152130- /O.EXT.KMLB.SC.Y.0037.181115T2100Z-181117T0000Z/ Sebastian Inlet to Jupiter Inlet 20-60 nm- 320 AM EST Thu Nov 15 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST FRIDAY... * WINDS...becoming North Northwest 15 to 20 knots late today through Friday. * WAVES/SEAS...Seas building 7 to 8 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
321 WHUS72 KMLB 152038 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 338 PM EST Thu Nov 15 2018 AMZ555-575-170000- /O.CON.KMLB.SC.Y.0037.181115T2100Z-181117T0000Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 338 PM EST Thu Nov 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... * WINDS...North to northwest 15 to 20 knots. * WAVES/SEAS...Seas building to 7 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ570-572-170000- /O.CON.KMLB.SC.Y.0037.000000T0000Z-181117T0000Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 338 PM EST Thu Nov 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... * WINDS...North to northwest 15 to 20 knots. * WAVES/SEAS...Seas 5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
634 WHUS72 KMLB 160914 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 414 AM EST Fri Nov 16 2018 AMZ555-570-572-575-162130- /O.CON.KMLB.SC.Y.0037.000000T0000Z-181117T0000Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 414 AM EST Fri Nov 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...North winds 15 to 20 knots. * WAVES/SEAS...Seas 6 to 7 feet mainly over the Gulf stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
869 WHUS72 KMLB 162109 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 409 PM EST Fri Nov 16 2018 AMZ555-570-572-575-162215- /O.CAN.KMLB.SC.Y.0037.000000T0000Z-181117T0000Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 409 PM EST Fri Nov 16 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Melbourne has cancelled the Small Craft Advisory. Winds and seas have subsided and will continue to do so tonight into Saturday. However, small craft should still exercise caution through late tonight, mainly in the offshore waters. $$ Rodriguez
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 14, 4:00 PM EST, 13 minutes earlier.
Area forecast discussion, Nov 14, 4:00 PM EST, 13 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 400 PM EST Wed Nov 14 2018 .DISCUSSION... Currently/Tonight... Transitional WX pattern in play as central FL switches from a convective sea breeze regime to a isentropic rain/cold air advection pattern. Latest obs and sat pics show the east coast sea breeze pushing west of the I-95 Corridor by early aftn, and hints of the west coast breeze dvlpg south of the I-4 Corridor. KMLB radar showing isold pockets of convection dvlpg along the along the east coast breeze. KTBW radar quiet over land, but showing a extensive line of precip that appears to be largely stratiform in nature...a few embedded shras/tsras noted along the leading edge of an expansive stratified cloud deck extending from the Bay of Campeche to the OH River Valley. Low/mid lvl analysis shows a deep cut off low in the vcnty of the Arklatex driving by a very strong H30-H20 jet streak extending from the Lwr MS Valley to New England. Lcl WRF/HRRR models showing a sea breeze collision occurring along and west of the of the FL Turnpike by sunset, advecting eastward thru late evng as H100-H70 mean flow veers to S/SW. Aft midnight, however, these models diminish precip coverage/intensity greatly, most likely due to the fact that they focus on convective precip. Latest RAP40 analysis showing strong isentropic lift occurring ahead of the cloud line, a WX pattern that suppo.FIRE WEATHER... Fri-Sun...Much drier airmass builds into the area Friday behind the cold front. Min RH values in the upper 30s to low 40s currently forecast over the interior for Friday afternoon. A weak onshore flow will then develop into the weekend, which will gradually modify the dry airmass in place and keep Min RH above critical values. rts stratiform precip instead of convective precip. As the cut off low lifts NE under the influence of the jet, this area of isentropic lift will combine with a low lvl convergence line extending from the Yucatan Peninsula acrs central FL to generate widespread precip over the Space Coast/I-4 Corridor...likely precip over the Treasure Coast/Lake-O region. GFS model moves a large area of mid lvl omega lift acrs central FL overnight, but little in the way of H30-H20 divergence, suggesting that the WX pattern will shift from convective precip to stratiform precip overnight. PWat values increasing to 1.75"-2.00", but evenly distributed thru the column with no distinct saturation lyr. H85-H50 dewpoint depressions drop to btwn 3-5C, H100-H70 mean RH increasing to 80- 90pct. While precip coverage will be high, total QPF values will be slow, generally btwn 0.25"-0.50". Sfc/low lvl winds veering to a light srly flow will combine with thick cloud cover will keep temps in the M/U60s along and north of I-4 to the L/M70s along the Space/Treasure Coasts...10-15F abv avg. Thu/Thu Night... Embedded within deep/strong SW flow, the cut-off low will lift acrs the TN/OH valleys and into the Great Lake region thru the day where it will be absorbs by a much larger independent storm system over Canada. As it does, it will crank a cold front through much of central FL by daybreak, and into the FL Straits/Nrn Bahamas by sunset. Precip chances will decrease acrs central FL from NW to SE...fropa timing suggests slgt chc of light rain over the I-4 Corridor/Space Coast, chc light rain Treasure Coast/Lake-O...QPF blo 0.10. Tricky temp forecast given the timing of the fropa. Persistent cloud cover will combine with onset of cold air advection early in the day to limit temp rise to just a few degrees from the I-4 Corridor/Cape Canaveral northward...maxes in the U70s/L80s south of I-4 and Cape Canaveral will be no more than 10F from the morning mins. Cold air advection beginning in earnest Thu night with clearing skies and steady NW sfc/low lvl winds. Min temps to drop significantly overnight...into the L/M40s north of I-4...U40s/L50 interior south of I-4 to Sebastian Inlet...and M/U50s Treasure Coast. Fri-Sun....FIRE WEATHER... Fri-Sun...Much drier airmass builds into the area Friday behind the cold front. Min RH values in the upper 30s to low 40s currently forecast over the interior for Friday afternoon. A weak onshore flow will then develop into the weekend, which will gradually modify the dry airmass in place and keep Min RH above critical values. Cold front shifts south of Florida with high pressure over the northern Gulf coast maintaining a dry and cool northerly flow across the area into late week. After morning temps in the 40s and 50s, highs will only reach the mid to upper 60s over much of the area Friday, except low 70s along the Treasure Coast. Airmass is slowly modified as low level winds veer onshore into the weekend, but airmass remains quite dry, keeping rain chances out of the forecast. Temperatures will drop again into the 40s and low 50s over much of the region Friday night, and then highs will rise into the 70s this weekend with lows in the 50s Saturday night. Mon-Wed...(Modified Previous Discussion) By Monday, another area of high pressure will move from central U.S. to the southeast and mid-Atlantic coast, keeping quiet weather conditions over land and isolated to scattered showers over the waters through Wednesday. A few of these showers may push onshore along the coast, but otherwise it will remain mostly dry into early- mid next week. Temperature wise, highs will generally range from the mid-upper 70s and lows will range from the 50s to low 60s along coastal locations south of the Cape. && .AVIATION...Thru 15/18Z. Sfc Winds: Thru 15/03Z...E/NE 8-12KTS. Btwn 15/03Z-15/06Z...bcmg S/SE 4-6KTS xcpt KLEE bcmg W/SW 4-6KTS. Btwn 15/07Z-15/10Z...N of KISM-KMLB bcmg W/NW 4-6KTS xcpt KLEE bcmg NW 7-10KTS...S of KISM- KMLB bcmg W/SW 3-5KTS. Btwn 15/12-15/15Z...bcmg NW 8-12KTS. Vsbys/WX/Cigs: Thru 15/04Z...N of KGIF-KEVB lkly MVFR shras/slgt chc IFR tsras...S of KGIF-KEVB chc MVFR shras/slgt chc IFR tsras. Btwn 15/04Z-15/12Z...N of KMLB-KSEF wdsprd MVFR vsbys in -RA BR/cigs btwn FL010-020...S of KMLB-KSEF lkly MVFR vsbys in -RA BR/cigs btwn FL020- 030. Btwn 15/12Z-15/15Z...S of KMLB-KSEF chc MVFR vsbys in -RA/cigs bcmg FL030-050...N of KMLB-KSEF slgt chc MVFR vsbys in -RA/cigs btwn FL040-060. && .MARINE... Tonight...East winds shifting to gentle to moderate S/SW breeze overnight as a cold front pushes thru central FL. Seas 3-4FT and up to 5FT in the Gulf Stream at sunset...by daybreak building to 4-6FT north of Sebastian Inlet (up to 7FT in the Gulf Stream), 3-5FT south of the Inlet. Thru midnight, sct/nmrs shras...slgt chc tsras. Aft midnight, widespread light rain north of Sebastian Inlet, light rain likely to the south. Thu-Thu night...Poor to hazardous boating conds as winds veer to a gentle to moderate NW breeze thru the day, moderate to fresh overnight as a post frontal surge of cold air works its way into the region. Seas building to 5-6FT nearshore and 6-7FT offshore. Decreasing light rain from NW to SE. Fri-Mon...Northerly winds around 15 knots Friday will maintain poor to hazardous boating conditions with rough seas up to 6 feet, potentially up to 7 feet over the Gulf Stream. Winds then weaken and veer to onshore through the weekend, with seas falling to 2-4 feet. Developing weak low to the northeast will produce another northerly surge into early next week, with winds potentially increasing to 15- 20 knots and seas up to 5-6 feet. && .FIRE WEATHER... Fri-Sun...Much drier airmass builds into the area Friday behind the cold front. Min RH values in the upper 30s to low 40s currently forecast over the interior for Friday afternoon. A weak onshore flow will then develop into the weekend, which will gradually modify the dry airmass in place and keep Min RH above critical values. && .CLIMATE... Record Highs for Today, November 14th: DAB 86 2008 MCO 88 2008 SFB 88 2008 MLB 87 1970 VRB 85 2008 FPR 88 1970 Vero Beach has the best chance to set a new record high today. && .PRELIMINARY POINT TEMPS/POPS... DAB 68 72 43 64 / 60 30 10 0 MCO 69 76 49 66 / 50 30 10 0 MLB 71 79 48 69 / 40 30 10 10 VRB 70 82 53 69 / 40 40 20 10 LEE 66 70 45 66 / 60 30 0 0 SFB 68 73 46 66 / 50 30 10 0 ORL 69 75 49 67 / 50 30 10 0 FPR 70 82 54 70 / 40 40 20 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Short Term/Aviation...Bragaw Long Term/Impact WX...Weitlich
Hazardous weather outlook, Nov 14, 11:09 AM EST, 5 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1109 AM EST Wed Nov 14 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-150200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1109 AM EST Wed Nov 14 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Isolated showers and storms will be possible along the coast through early this afternoon with the developing east coast sea breeze. However, the greatest potential for showers and storms will be across the interior, especially along and northwest of the Interstate 4 corridor from late this afternoon into tonight. The primary threat will be dangerous cloud to ground lightning along with locally heavy rain and gusty winds up to 40 mph. Storm motion will be toward the north to northeast at 20 to 30 mph. .RIP CURRENT IMPACT... Weather and ocean conditions will combine to produce a Moderate Risk of rip currents at the beaches of east central Florida today. Check with your local beach patrol for more information about ocean hazards. Always swim near a lifeguard and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Isolated storms should develop this afternoon along the inland moving sea breeze with most activity remaining just inland from the coast. Storm coverage should increase late this afternoon into tonight along and northwest of the Interstate 4 corridor ahead of a cold front. These storms will primarily impact the larger inland lakes after 4 pm and may push offshore north of the Cape after sunset. Gusty winds near 35 knots will be possible in a few storms. Storm motion will be toward the north to northeast at 20 to 25 knots. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A strong cold front will push across the area Thursday morning and produce poor to hazardous boating conditions into the weekend, especially in the Gulf Stream. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Kelly/Weitlich
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.